Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 4, 2020, 4:21 PM EDT for Orange County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2020, 4:21 PM EDT (20:21 UTC)
- Expired
- Sep 4, 2020, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 97 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251
WWUS82 KMLB 042021
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT Fri Sep 4 2020
FLZ045-053-144-042100-
Osceola FL-Orange FL-Southern Lake County FL-
421 PM EDT Fri Sep 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 500 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bay Hill, or near Bay Lake, moving southwest at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Windermere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2852 8177 2857 8139 2834 8130 2824 8154
2826 8156 2826 8166 2835 8166 2835 8172
TIME...MOT...LOC 2021Z 047DEG 5KT 2844 8155
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 4, 3:34 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 4, 3:34 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 334 PM EDT Fri Sep 4 2020 .DISCUSSION... Current-Tonight... A mid to upper level high pressure system is to the north of ECFL today. Sultry conditions continues at the surface this afternoon with warm temperatures aloft. Deep layer riding remains over the region with the surface ridge axis sliding just south of central FL today. Subsidence will continue across the area. Highest PWAT values of above 2 inches occurring across the I-4 corridor with lower values of around 1.80-1.90 inches occurring south of KMLB. Instability remains limited, therefore, we continued to carry lower than normal isolated to (low-end) scattered lightning storm chances in the forecast. Showers and storms have pushed inland with the sea breeze from the I-4 corridor northward. Additional convection should develop from future boundary collisions. Highest storm chances continue along/north of I-4 this afternoon and early evening. Primary threat with the strongest of these storms will be locally heavy rainfall, gusty winds, and cloud-to-ground lightning strikes. Storm steering flow is weak, which may cause some of the storm cells to have erratic movement. Convection is expected to diminish by around sunset or shortly thereafter. Any cloud debris will decrease through late evening and overnight. Mostly dry and muggy overnight as temperatures settle in to the mid to upper 70s. Previous Extended Forecast Discussion... Saturday-Sunday...A strong mid level ridge extending from the western Atlantic to the Florida panhandle will gradually erode as a mid latitude trough amplifies slightly along the eastern seaboard. A surface ridge to the north of central Florida collapses by Sunday as an inverted trough over the NW Caribbean, associated with a mid/upper cyclone approaches Cuba and the FL Straits. Increasing deep-layer moisture (Precipitable Water values 2+ inches) advects into region on back side of Caribbean TUTT cell. POPs remaining below climo Saturday, then quickly trending to above normal Sunday. Monday-Friday...Deep/moisture easterly flow regime likely to remain dominant much of the upcoming week. Early cool-season cold front reaches the interior deep south toward the end of the week, acting to continue pool of deep moisture across FL. GFS/ECM consistent with high shower/storm coverage each day, lingering into the evenings across the interior CWA and redeveloping over the Atlantic late each night and spreading onshore the coast during the late night, early morning periods. Max temps remaining several degrees above normal Saturday, then trending closer to climo thereafter given moist onshore flow. Have capped POPs at 70 percent diurnally through the week, with 20-30 percent chance during overnight periods. && .AVIATION... Inland moving sea breeze today, quicker southward across the Treasure Coast. The more active convection will again be across the I-4 corridor where moisture remains deepest. The local HRRR is advertising an earlier start with more coverage than we have seen recently. Any activity south of I-4 will be more isolated. Primary threats remain cloud to ground lightning, torrential downpours, and brief gusty winds. Storm steering remains weak but more uniformly out of the east or northeast. Continue with some "Vicinity" wording in mainly interior TAF sites and will add tempo groups as necessary. Tempo MVFR in/around storms. Activity should diminish thru mid evening. VFR continues otherwise. && .MARINE... Current-tonight...Low-level ridge axis will slide a bit south to across the south-central FL peninsula. Very weak pressure gradient continues with winds gradually becoming onshore, remaining light, with sea breeze formation and inland movement. S/SE early evening flow will become S/SSW overnight. Seas generally 1-2 ft near shore and 2-3 ft offshore. Shower and lightning storm chances remain rather isolated. Saturday-Tuesday...With ridge axis to the north, then redeveloping well north of the waters Sunday into mid week, light E/SE winds 5-10 knots will persist, driving 2-3 foot seas. Isolated/scattered thunderstorms Saturday will increase in coverage beginning Sunday and continuing til mid week, generally favoring late night and morning hours. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 74 89 / 10 10 10 60 MCO 76 94 75 92 / 10 40 10 60 MLB 76 90 76 89 / 10 20 10 60 VRB 74 90 73 88 / 10 30 20 60 LEE 77 95 77 93 / 20 40 10 70 SFB 76 94 76 92 / 10 30 10 60 ORL 78 94 77 92 / 10 30 10 60 FPR 74 90 74 87 / 10 30 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Sedlock/Pendergrast
Hazardous weather outlook, Sep 4, 9:56 AM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 956 AM EDT Fri Sep 4 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 956 AM EDT Fri Sep 4 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered lightning storms will develop this afternoon, mainly west of Interstate 95 and north of central Osceola, with slow and erratic movement. These storms will be capable of producing occasional lightning strikes and heavy downpours. Remember that lightning can strike more than 10 miles away from a storm. Head indoors at the first sign of threatening skies. .EXCESSIVE HEAT IMPACT... A period of hot conditions will develop again this afternoon as temperatures reach the lower 90s along the coast and mid 90s inland. Peak heat index values will reach between 103 to 107 almost everywhere across east central Florida. If you are outdoors today for an extended period of time, be sure to stay hydrated, take plenty of breaks in an air conditioned location, and wear light colored clothing and sunscreen. Never leave children or pets unattended in a car, even for a short period of time or even if the car is left on. Temperatures can quickly reach deadly levels! .RIP CURRENT IMPACT... There will be a Moderate risk for life-threatening rip currents at area beaches today. While rips will be present all day, the threat will be highest after 1 pm due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone, while following social distancing guidelines. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered lightning storms are forecast each afternoon and early evening through this weekend, then an increase in rain chances at the start of next week. The main hazards remain occasional to frequent lightning strikes, gusty winds, and heavy downpours. A moderate risk of dangerous rip currents is likely to continue at all east central Florida beaches through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Sedlock/Negron
In the hours before
Special weather statement, Sep 4, 3:22 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
322 PM EDT Fri Sep 4 2020
FLZ044-042000-
Northern Lake County FL-
322 PM EDT Fri Sep 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE COUNTY UNTIL
400 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pittman, or near Paisley, moving west to northwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eustis, Paisley, Pittman, Umatilla and Sellers Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8166 2905 8166 2905 8164 2925 8164
2897 8145 2884 8172 2896 8180
TIME...MOT...LOC 1922Z 149DEG 6KT 2902 8162
WeitlichSpecial weather statement, Sep 4, 3:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
348 PM EDT Fri Sep 4 2020
FLZ045-042030-
Orange FL-
348 PM EDT Fri Sep 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE COUNTY UNTIL
430 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocoee. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Apopka, Ocoee, Winter Garden and Windermere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2869 8166 2868 8146 2864 8146 2864 8145
2857 8142 2842 8147 2846 8165 2859 8165
2859 8166
TIME...MOT...LOC 1947Z 047DEG 3KT 2861 8152
WeitlichSpecial weather statement, Sep 4, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT Fri Sep 4 2020
FLZ045-053-144-042100-
Osceola FL-Orange FL-Southern Lake County FL-
421 PM EDT Fri Sep 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 500 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bay Hill, or near Bay Lake, moving southwest at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Windermere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2852 8177 2857 8139 2834 8130 2824 8154
2826 8156 2826 8166 2835 8166 2835 8172
TIME...MOT...LOC 2021Z 047DEG 5KT 2844 8155
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:22 PM EDT | Special Weather Statement | MLB | Lake | 38 min |
| Sep 4, 3:48 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
| Sep 4, 4:53 PM EDT | Special Weather Statement | MLB | Orange | 52 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.